Alert archive / New York / Gale Warnings in 2012
Gale Warning 14, NWS New York, NY
NWS New York, NY issued this gale warning at Apr 8, 2012, 4:02 AM EDT. It took effect at Apr 8, 2012, 10:58 PM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 4:02 AM EDT (08:02 UTC)
- In effect from
- Apr 8, 2012, 10:58 PM EDT
- Expired
- Apr 9, 2012, 4:26 PM EDT
- In force
- 17 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
682 WHUS71 KOKX 080802 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 402 AM EDT SUN APR 8 2012 ...GUSTS TO GALE FORCE FROM LATE TONIGHT INTO MONDAY AFTERNOON... ANZ330-335-338-340-345-350-353-355-081615- /O.NEW.KOKX.GL.W.0014.120409T0800Z-120409T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 402 AM EDT SUN APR 8 2012 ...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 AM TO 6 PM EDT MONDAY. * LOCATION...COASTAL WATERS AROUND LONG ISLAND. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...4 TO 8 FEET ON THE COASTAL OCEAN WATERS...AND 3 TO 6 FEET ON LONG ISLAND SOUND. * TIMING...THE STRONGEST WIND GUSTS AND HIGHEST SEAS WILL OCCUR FROM MONDAY MORNING INTO EARLY MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MALOIT
7 follow-up statements
232 WHUS71 KOKX 081447 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1047 AM EDT SUN APR 8 2012 ...GUSTS TO GALE FORCE FROM LATE TONIGHT INTO MONDAY AFTERNOON... ANZ330-335-338-340-345-350-353-355-082300- /O.CON.KOKX.GL.W.0014.120409T0800Z-120409T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1047 AM EDT SUN APR 8 2012 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT MONDAY... * LOCATION...COASTAL WATERS AROUND LONG ISLAND. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...THE STRONGEST WIND GUSTS AND HIGHEST SEAS WILL OCCUR FROM MONDAY MORNING INTO EARLY MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
043 WHUS71 KOKX 081904 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 304 PM EDT SUN APR 8 2012 ...GALE FORCE GUSTS FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... ANZ330-335-338-340-345-350-353-355-090315- /O.CON.KOKX.GL.W.0014.120409T0800Z-120409T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 304 PM EDT SUN APR 8 2012 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT MONDAY... * LOCATION...COASTAL WATERS AROUND LONG ISLAND. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...THE STRONGEST WIND GUSTS AND HIGHEST SEAS WILL OCCUR FROM MONDAY MORNING INTO EARLY MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
609 WHUS71 KOKX 082355 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 755 PM EDT SUN APR 8 2012 ...GALE FORCE GUSTS FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... ANZ330-335-338-340-345-350-353-355-090800- /O.CON.KOKX.GL.W.0014.120409T0800Z-120409T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 755 PM EDT SUN APR 8 2012 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT MONDAY... * LOCATION...COASTAL WATERS AROUND LONG ISLAND. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...THE STRONGEST WIND GUSTS AND HIGHEST SEAS WILL OCCUR FROM MONDAY MORNING INTO EARLY MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
194 WHUS71 KOKX 090258 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1058 PM EDT SUN APR 8 2012 ...GALE FORCE GUSTS THROUGH MONDAY AFTERNOON... ANZ330-335-338-340-345-350-353-355-091100- /O.EXT.KOKX.GL.W.0014.120409T0258Z-120409T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1058 PM EDT SUN APR 8 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * LOCATION...COASTAL WATERS AROUND LONG ISLAND. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...GALE FORCE GUSTS WILL OVERSPREAD THE WATERS FROM WEST TO EAST TONIGHT. THE STRONG WINDS WILL CONTINUE INTO MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
612 WHUS71 KOKX 090803 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 403 AM EDT MON APR 9 2012 ...GALE FORCE GUSTS THROUGH MONDAY AFTERNOON... ANZ330-335-338-340-345-350-353-355-091615- /O.CON.KOKX.GL.W.0014.000000T0000Z-120409T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 AM EDT MON APR 9 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL WATERS AROUND LONG ISLAND. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 7 FEET ON THE COASTAL OCEAN WATERS...HIGHEST EAST OF FIRE ISLAND INLET...AND 3 TO 5 FT ON LONG ISLAND SOUND. * TIMING...THE STRONG WINDS WILL OCCUR FROM LATE THIS MORNING INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MALOIT
477 WHUS71 KOKX 091553 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1153 AM EDT MON APR 9 2012 ...GALE FORCE GUSTS THROUGH THIS AFTERNOON... ANZ330-335-338-340-345-350-353-355-092200- /O.CON.KOKX.GL.W.0014.000000T0000Z-120409T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1153 AM EDT MON APR 9 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL WATERS AROUND LONG ISLAND. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 7 FEET ON THE COASTAL OCEAN WATERS...HIGHEST EAST OF FIRE ISLAND INLET...AND 3 TO 5 FT ON LONG ISLAND SOUND. * TIMING...THE STRONGEST WINDS WILL OCCUR EARLIER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
615 WHUS71 KOKX 092026 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 426 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT INTO TONIGHT... ANZ330-335-338-340-345-353-355-100300- /O.CAN.KOKX.GL.W.0014.000000T0000Z-120409T2200Z/ /O.NEW.KOKX.SC.Y.0046.120409T2026Z-120410T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 426 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL WATERS AROUND LONG ISLAND. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET ON THE OCEAN WATERS...AND 3 TO 5 FEET ON THE SOUND. * TIMING...THE STRONGEST WINDS WILL OCCUR BEFORE SUNDOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-100430- /O.CAN.KOKX.GL.W.0014.000000T0000Z-120409T2200Z/ /O.NEW.KOKX.SC.Y.0046.120409T2026Z-120410T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 426 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET OUT TO 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...THE STRONGEST WINDS WILL OCCUR INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Apr 8, 1:28 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 8, 1:28 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
128 AM EDT SUN APR 8 2012
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL SLIDE TO OUR SOUTHEAST OVERNIGHT.
AN AREA OF LOW PRESSURE WILL RETROGRADE FROM THE CANADIAN
MARITIMES THIS EVENING TO SOUTHERN QUEBEC BY SUNDAY NIGHT...WHERE
IT WILL REMAIN NEARLY STATIONARY THROUGH THE MIDDLE OF THE WEEK.
MULTIPLE TROUGHS OF WEAK LOW PRESSURE WILL MOVE ACROSS THE AREA ON
TUESDAY AND WEDNESDAY. HIGH PRESSURE BEGINS TO BUILD IN TO THE
WEST OF THE REGION THURSDAY...EVENTUALLY MOVING EAST BY FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
NO EVIDENCE THAT RETURNS ON RADAR ARE REACHING THE GROUND...AS
WOULD BE EXPECTED GIVEN DRY LOW LEVELS...SO HAVE MAINTAINED DRY
FORECAST OVERNIGHT.
UPDATED GRIDS WITH LATEST TRENDS IN OBSERVATIONS AND
GUIDANCE...TREND SUGGEST LOWS SHOULD END UP ABOUT A CAT HIGHER
THAN PREVIOUSLY FORECAST...SO GOING WITH VALUES NEAR TO SLIGHTLY
ABOVE NORMAL.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
MODELS IN GOOD AGREEMENT WITH THE CUTOFF LOW CONTINUING TO
RETROGRADE TOWARDS QUEBEC DURING THIS PERIOD. ONE SHORTWAVE
ROTATES AWAY FROM THE AREA SUNDAY MORNING...WITH A STRONG
NORTHERN STREAM SHORTWAVE ROTATING AROUND IT TOWARDS THE REGION
SUNDAY NIGHT.
SURFACE TROUGH ROTATES INTO THE REGION ON SUNDAY WITH GUSTY NW/W
WINDS. AFTER SOME MORNING HIGH BASED STRATO-CU WITH SHORTWAVE
PASSAGE...MOSTLY SUNNY SKIES EXPECTED IN DEEP NW FLOW AND A BIT OF
SHORTWAVE RIDGING. DEEP MIXING AND MODERATING TEMPS ALOFT SHOULD
ALLOW TEMPS TO RISE INTO THE LOWER TO MID 60S CITY/COAST AND LOWER
60S INTERIOR. LOW END POTENTIAL EXISTS OF A LATE DAY SEABREEZE
ALONG THE IMMEDIATE COAST WITH SURFACE TROUGHING BACKING WINDS TO
THE SW LATE. LOW RH VALUES AND GUSTY CONDITIONS WILL LEAD TO AN
ENHANCED THREAT FOR BRUSH FIRE GROWTH/SPREAD ON SUNDAY...SEE FIRE
WEATHER SECTIONS FOR MORE.
STRONG NORTHERN STREAM SHORTWAVE ENTERS THE REGION SUNDAY NIGHT.
WILL CONTINUE WITH A SLIGHT CHANCE OF SHOWERS IN THE FORECAST
WITH STRENGTH OF THE SHORTWAVE. GUSTY WESTERLY WINDS EXPECTED WITH
COLD POOL INSTABILITY AND TIGHTENING OF GRADIENT IN RESPONSE TO
THIS ENERGY. MIXED LOW-LEVELS WILL KEEP TEMPS IN MID TO UPPER 30S
FOR MOST OF THE REGION...EXCEPT 40S NYC/NJ METRO.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
OVERALL...LOOKING AT THE EVOLUTION OF HEIGHT FIELDS AT 250 AND
500 MB...A MEAN LONGWAVE TROUGH ESTABLISHES ITSELF ACROSS THE
REGION MONDAY THROUGH THURSDAY. THIS TROUGH FIRST STARTS MOVING
SOUTH IN RESPONSE TO A RETROGRADING UPPER LEVEL LOW IN SOUTHEAST
CANADA THAT WILL EVENTUALLY MAKE ITS WAY INTO THE REGION ON
WEDNESDAY. THE UPPER LEVEL WILL EVENTUALLY OPEN UP AGAIN AND THE
TROUGH WILL REMAIN. THE TROUGH AXIS LIFTS OUT BY FRIDAY WITH
RIDGING THEREAFTER GOING INTO THE WEEKEND.
AT THE SURFACE...A VERY SLOW MOVING LOW WILL BE IN QUEBEC ON
MONDAY...MAKING FOR STRONGER PRESSURE GRADIENT AND A MORE WESTERLY
GRADIENT FLOW. DEEP MIXING IS SHOWN BY BUFKIT PROFILES UP TO 700
AND IN SOME LOCATIONS UP TO 650 MB. SOME INCREASE IN CLOUDS
EXPECTED THROUGH THE DAY WITH A SLIGHT CHANCE OF A SHOWERS MONDAY
EVENING. ALTHOUGH...THINK BOUNDARY LAYER WILL MAY BECOME TOO DRY
FOR ANY RAIN TO REACH THE GROUND.
FOR TUESDAY...A BETTER COHERENT QPF SIGNAL AMONGST NUMERICAL
GUIDANCE AS A WEAK WAVE OF LOW PRESSURE MOVES IN TO MAKE FOR A
HIGHER CHANCE OF SHOWERS BUT WITHOUT MUCH QPF AMOUNT. SYNOPTIC
FORCING NOT THAT STRONG WITH A LACK OF LOW TO MID LEVEL Q VECTOR
CONVERGENCE. WITH THE UPPER LEVEL LOW IN THE SAME VICINITY AS THE
MAIN SFC LOW...THE LOW IS SHOWN TO BECOME EQUIVALENT BAROTROPIC.
THIS WILL RESULT IN A WEAKENING MAGNITUDE OF THE LOW AND LIKEWISE
A LOWERING OF THE PRESSURE GRADIENT. WINDS WILL NOT ACHIEVE AS
HIGH GUSTS AS THAT OF MONDAY AS A RESULT.
THAT MAIN SFC LOW MOVES SOUTHEAST INTO NEW ENGLAND ON WEDNESDAY
BRINGING A COLD FRONT THROUGH. A BETTER Q VECTOR CONVERGENCE IN
LOW TO MID LEVELS IS FORECAST AS WELL. THE SFC LOW IS STILL WEAK
SO WINDS WILL BE NOT BE AS GUSTY.
WARMEST DAY IN THIS LONG TERM PERIOD IS ON MONDAY WITH BETTER
MIXING AND HIGHER TEMPS ALOFT. 850 MB TEMPS NEAR 0 TO 1 C AND
NEARLY FULL MIXING EXPECTED. TEMPS TREND SLIGHTLY DOWN REST OF THE
WEEK...BUT WILL BE CLOSE TO NORMAL. PERIODIC SHOWERS FOR THE
REGION ESPECIALLY ON TUESDAY AND WEDNESDAY WITH THE SFC TROUGHS OF
LOW PRESSURE MOVING THROUGH ALONG WITH POSITIVE VORTICITY
ADVECTION ALOFT. UPPER LEVEL TROUGH AXIS MOVING ACROSS ON THURSDAY
WILL PRESENT ANOTHER CHANCE OF SHOWERS ESPECIALLY ACROSS THE
INTERIOR WITH MORE OF A DIURNAL MECHANISM TO TRIGGER PRECIP.
END OF THE WEEK TOWARDS NEXT WEEKEND...RIDGE ATTEMPTS TO BUILD IN
FROM WEST PROVIDING MORE STABILITY AND WARMER TEMPS. WOULD LIKE TO
SEE IF THIS TRENDS WITH SUBSEQUENT MODEL RUNS OR IF THE TROUGH
TRENDS SLOWER TO EXIT THE NORTHEAST.
&&
.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE OVER THE CANADIAN MARITIMES WILL RETROGRADE INTO
SOUTHERN QUEBEC TODAY.
GUSTS CONTINUE TO DIMINISH AS TEMPERATURES COOL OVERNIGHT.
GUSTS ONCE AGAIN INCREASE DURING THE DAY TODAY. SUSTAINED SPEEDS
WILL GENERALLY BE IN THE TEENS WITH GUSTS INTO THE LOWER 20S. AS
WE HAVE SEEN THE PAST COUPLE OF DAYS...GUIDANCE IS INDICATING A
PERIOD DURING THE 19Z-21Z TIME FRAME WHERE SPEEDS AND GUSTS
INCREASE FOR ABOUT A 4-5 HOUR PERIOD. SO...HAVE GUSTS INCREASING
INTO THE MIDDLE AND UPPER 20 KT RANGE. AFTER 01Z...GUSTS
DIMINISH...BUT ONLY FOR A SHORT PERIOD. A FRONT WILL PASS THROUGH
THE AREA ON SUN NIGHT...ALLOWING FOR WINDS TO BECOME WESTERLY AND GUSTING
AT OR ABOVE 25KT SUN NIGHT.
MASS OF HIGH BASED MID CLOUDS WILL CONTINUE TO ROTATE SOUTHWARD
INTO THE REGION OVERNIGHT. BKN-OVC WILL REMAIN OVER THE EASTERN TERMINALS
WITH SCT-BKN OVER THE WESTERN TERMINALS. CIGS ARE ABOVE 5K FT AND
VFR. VFR CONTINUES THROUGH THE REMAINDER OF THE TAF PERIOD.
OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.SUN NIGHT...VFR. GUSTY W FLOW.
.MON...VFR. GUSTY W FLOW. CHANCE OF AFTERNOON AND EVENING SHOWERS.
.TUES AND WED...VFR. CHANCE OF SHOWERS.
.THURS...VFR. SLIGHT CHANCE OF SHOWERS.
&&
.MARINE...
UPDATED GRIDS WITH LATEST TRENDS IN OBSERVATIONS AND
GUIDANCE...FORECAST APPEARS GENERALLY ON TRACK.
GENERALLY SUB SCA CONDITIONS TONIGHT THROUGH SUNDAY. WIND GUSTS WILL
MAINLY BE AROUND 20 KT ACROSS THE OCEAN WATERS OVERNIGHT WITH
OCCASIONAL GUSTS TO 25 KT POSSIBLE ACROSS NEARSHORE WATERS ON
SUNDAY...PARTICULARLY ACROSS NEW YORK HARBOR...WESTERN LI SOUND
AND WESTERN OCEAN WATERS.
THEN WIDESPREAD SCA WINDS LIKELY AND POSSIBLE GALE GUSTS LATE SUNDAY
NIGHT...WITH PASSAGE OF A STRONG SHORTWAVE.
GALES LIKELY MONDAY. WILL ADDRESS THREAT IN HWO SINCE IT IS A LOW
END 4TH PERIOD EVENT. WINDS SUBSIDE MON NIGHT AND EARLY TUES. SCA
POSSIBLE AGAIN TUES AFTERNOON THROUGH EVENING. SCA POSSIBLE AGAIN
THURS NIGHT INTO EARLY FRI. SEAS ELEVATE ABOVE 5 FT MON THROUGH
EARLY TUES...LAST FOR EASTERN OCEAN TO SUBSIDE. SEAS MOSTLY BELOW
5 FT THEREAFTER THROUGH REST OF PERIOD.
&&
.FIRE WEATHER...
SIMILAR CONDITIONS TO TODAY ARE EXPECTED ON SUNDAY. BASED ON THIS
AND COORDINATION WITH FIRE WEATHER OFFICIALS ON FRIDAY...WILL
ISSUE A FIRE WEATHER WATCH FOR SUNDAY FOR THE LOWER HUDSON
VALLEY...NYC...LI AND NE NJ. WINDS WILL BE A BIT MORE MARGINAL
ACROSS SOUTHERN CONNECTICUT...AND FIRE OFFICIALS HAVE CONVEYED A
HIGHER NEEDED WIND THRESHOLD...SO WILL HOLD OFF.
A SIGNIFICANTLY ENHANCED THREAT OF BRUSH FIRE GROWTH/SPREAD IS
EXPECTED ON MONDAY WITH GUSTS OF 30-40 MPH ACROSS THE TRI-
STATE...AND RELATIVE HUMIDITIES IN THE 20 PERCENT RANGE.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED INTO NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
MOST LOCATIONS HAVE/OR SHORTLY WILL REACH IF NOT EXCEED BY A FEW
TENTHS OF A FT MINOR COASTAL FLOOD BENCH MARKS AROUND HIGH TIDE
TONIGHT.
SUNDAY NIGHT'S HIGH TIDE FALLS OFF A FEW TENTHS FROM TONIGHT. THE
QUESTION WILL BE HOW QUICKLY THE E/SE SWELL BEGINS TO BUILD BACK IN
FROM ANOTHER INTENSE OFFSHORE LOW TRACKING TOWARDS THE CANADIAN
MARITIMES. COASTAL FLOOD BENCHMARKS COULD BE TOUCHED OR SLIGHTLY
EXCEEDED IN ISOLATED AREAS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FIRE WEATHER WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
EVENING FOR NYZ067>075-078>081-176>179.
NJ...FIRE WEATHER WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
EVENING FOR NJZ002>004-006-074-103>108.
MARINE...NONE.
&&
SYNOPSIS...JM/NV
NEAR TERM...MALOIT/NV
SHORT TERM...NV
LONG TERM...JM
AVIATION...BC/SEARS
MARINE...MALOIT/JM/NV
FIRE WEATHER...
HYDROLOGY...JM/NV
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 7, 8:02 PM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 802 PM EDT SAT APR 7 2012 NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-090015- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 802 PM EDT SAT APR 7 2012 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. A SIGNIFICANTLY ENHANCED THREAT FOR BRUSH FIRE GROWTH AND SPREAD WILL EXIST ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-090015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 802 PM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ENHANCED THREAT FOR BRUSH FIRE GROWTH AND SPREAD WILL EXIST SUNDAY AND MORE SO ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-090015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 802 PM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE CONDITIONS ARE POSSIBLE LATE SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 1:22 PM EDT | Fire Weather Watch | OKX | 106 min | |
| Apr 8, 3:08 PM EDT | Red Flag Warning | OKX | 29 hr | |
| Apr 8, 3:18 PM EDT | Coastal Flood Statement | OKX | Kings, Nassau, New York, Queens, Richmond | 8 hr |
| Apr 8, 3:18 PM EDT | Coastal Flood Statement | OKX | Bronx, Nassau, Queens, Suffolk, Westchester | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.